Vol. 296, No. 2, 2018

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Hyperbolic manifolds containing high topological index surfaces

Marion Campisi and Matt Rathbun

Vol. 296 (2018), No. 2, 305–319
Abstract

If a graph is in bridge position in a 3-manifold so that the graph complement is irreducible and boundary-irreducible, we generalize a result of Bachman and Schleimer to prove that the complexity of a surface properly embedded in the complement of the graph bounds the graph distance of the bridge surface. We use this result to construct, for any natural number n, a hyperbolic manifold containing a surface of topological index n.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/pjm

We have not been able to recognize your IP address 18.208.202.194 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
topological index, topologically minimal, hyperbolic, bridge position, distance, bridge distance, graph
Mathematical Subject Classification 2010
Primary: 55P15, 57M20, 57M27
Secondary: 57M10, 57M15
Milestones
Received: 16 June 2017
Revised: 22 February 2018
Accepted: 4 April 2018
Published: 16 July 2018
Authors
Marion Campisi
Mathematics and Statistics Department
San José State University
San José, CA
United States
Matt Rathbun
Department of Mathematics
California State University, Fullerton
Fullerton, CA
United States